[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.129.152. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1995

A Bullous Eruption in an Elderly Woman

Author Affiliations

The Johns Hopkins Medical Institutions, Baltimore, Md

Arch Dermatol. 1995;131(12):1449-1450. doi:10.1001/archderm.1995.01690240113019
Abstract

REPORT OF A CASE  A 72-year-old woman was hospitalized for a total pelvic exenteration for transitional cell carcinoma of the bladder. Her postoperative course was complicated by multiple infections that were treated with multiple antibiotics, including intravenous amphotericin B, ampicillin, gentamicin, metronidazole, cefoxitin, ceftriaxone, ticarcillin, vancomycin, and oral sulfamethoxazole-trimethoprim.On postoperative days 26 and 27, the patient had temperature spikes to 39°C. Vancomycin therapy was begun (both intravenous and per cecostomy tube) on postoperative day 27 for a presumptive staphylococcal infection. On day 28, a generalized, burning bullous eruption involving the palms, soles, and conjunctivae developed. Medications at the time were intravenous amphotericin B, metronidazole, ceftriaxone, and vancomycin (intravenous and per cecostomy tube); oral sulfamethoxazole-trimethoprim, metoprolol, hydrochlorothiazide, magnesium oxide, oxycodone, acetaminophen, and diphenhydramine; subcutaneous heparin; and topical conjugated estrogen cream.Consultation was obtained on day 2 of the eruption. Physical examination revealed erythematous-to-dusky, occasionally targetoid papules and plaques over the

First Page Preview View Large
First page PDF preview
First page PDF preview
×